New Mexico, 2005Damaging Wind in New Mexico, June 30, 2005
June 30, 2005 · NWS MAF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 30, 12:10 PM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 30, 12:10 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT THU JUN 30 2005
.SHORT TERM...
A SHORTWAVE TROUGH TRANSLATING EASTWARD AROUND THE NORTHERN
PERIPHERY OF UPPER RIDGE COULD RESULT IN ISOLATED TO WIDELY
SCATTERED SHRA/TSRA...MAINLY OVER THE HIGHER TERRAIN IN THE WESTERN
CWA THROUGH THIS EVENING. CU DEVELOPING OVER THE SACRAMENTOS EARLY
THIS AFTERNOON...OTHERWISE ONLY A THIN LINE OF ALTOCUMULUS
CASTELLANUS IS EXTENDING FROM THE NORTHERN PERMIAN BASIN TO THE VAN
HORN AREA AND MOVING SLOWLY SOUTHWARD.
HEATED HIGHER TERRAIN...ALONG WITH AFOREMENTIONED SHORTWAVE
TROUGH...WILL PROBABLY BE ENOUGH FOR SOME THUNDERSTORM ACTIVITY TO
DEVELOP FORM THE GUADALUPES TO THE DAVIS MOUNTAINS. IF ANY
THUNDERSTORMS DO MATERIALIZE...SOME COULD PRODUCE STRONG WINDS AS
THE SUBCLOUD LAYER WILL BE PRETTY DRY. THINGS A BIT MORE IFFY
FURTHER EAST WHERE WARM MID LEVEL TEMPERATURES WILL PROBABLY SQUELCH
ANYTHING THAT TRIES TO DEVELOP.
SOUTH/SOUTHEAST WINDS WILL PROBABLY TAY UP A BIT MORE OF LAST
NIGHT/S...SO HAVE RAISED MIN TEMPERATURES A LITTLE.
.LONG TERM...
FAIRLY QUIET FORECAST ANTICIPATED AGAIN THROUGH THE REMAINDER OF
THE FORECAST CYCLE AS THE UPPER RIDGE CENTERED OVER THE SOUTHWEST
UNITED STATES PUTS A DAMPER ON WIDESPREAD CONVECTIVE ACTIVITY. FLY
IN OINTMENT WILL BE A SERIES OF WEAK 700 MILLIBAR TROUGHS/500 MILLIBAR
SHORTWAVES MOVING THROUGH THE RIDGE ACROSS NEW MEXICO THROUGH THE
WEEKEND INTO NEXT WEEK. THERE MAY BE ENOUGH CONVERGENCE WITH WEAKENING
CAP TO GENERATE ISOLATED THUNDERSTORMS FROM THE WESTERN PERMIAN BASIN
SOUTH TO THE DAVIS MOUNTAINS IN EXTREMELY INTENSE HEATING DESPITE
WARMING MID LEVEL TEMPERATURES. WILL PLAY THIS SCENARIO THROUGH THE
WEEKEND BUT CONFINE WEATHER GRID TO THE HIGHER TERRAIN MONDAY THROUGH
THE REMAINDER OF THE FORECAST GIVEN THE LATER TIME PERIODS AND SKETCHY
DETAILS. RAISED TEMPERATURES A COUPLE OF DEGREES MOST PERIODS PER
WARMING 850 MILLIBAR TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 75 101 75 101 / 0 0 0 0
CARLSBAD NM 73 107 73 104 / 20 10 20 10
DRYDEN TX 75 100 75 99 / 0 0 0 0
FORT STOCKTON TX 75 102 75 103 / 0 0 0 10
GUADALUPE PASS TX 75 98 75 98 / 20 10 20 0
HOBBS NM 73 106 73 103 / 20 10 20 10
MARFA TX 61 95 61 94 / 20 10 10 10
MIDLAND INTL AIRPORT TX 73 101 73 101 / 0 0 0 0
ODESSA TX 73 103 73 102 / 0 0 0 10
WINK TX 77 109 77 109 / 0 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
67/12
Hazardous weather outlook, Jun 30, 11:15 AM MST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT THU JUN 30 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011704-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
115 PM CDT THU JUN 30 2005 (1215 PM MDT THU JUN 30 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE DAVIS
MOUNTAINS THROUGH THIS EVENING. SOME OF THESE STORMS COULD
PRODUCE STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 30, 2:48 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
448 PM CDT THU JUN 30 2005
NMZ028-302230-
EDDY COUNTY PLAINS NM-
348 PM MDT THU JUN 30 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY.
AN ISOLATED STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF
ARTESIA AT 344 PM MDT...MOVING EAST AT 20 MPH. FREQUENT DEADLY
LIGHTNING STRIKES...BRIEF HEAVY RAINFALL AND WIND GUSTS NEAR 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
RESIDENTS OF ARTESIA AND MOTORISTS ALONG U.S. HIGHWAY 82 SHOULD
REMAIN ALERT TO CHANGING WEATHER CONDITIONS AND STAY ABREAST OF THE
LATEST WARNINGS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER
SERVICE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATIONS.
06
Thunderstorm Wind, Eddy
- When
- June 30, 3:32 PM MST
- Where
- Eddy County, Artesia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.833, -104.400
Damaging wind gusts accompanied an isolated storm near Artesia during the afternoon of the 30th. At least one large tree was blown down in a residential area. A trained storm spotter witnessed a downburst south of the city moments before the damaging winds struck. The Automated Surface Observing System at the Artesia Airport (located several miles west of the city) measured a peak gust to 54 MPH, but wind gusts in Artesia were likely higher. No structural damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456824.